The Lupus Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
58 Posts
Discussion Starter · #1 ·
As some of you know I have had Rituxan in the last few months, I just have a few questions for those of you that have also had this treatment ?

I am curious to know how long it help with your symptoms. Also can you have more that one dose of it, how often? What other treatment did your Doctors give you after the Rituxan ?

I have been put on Prednisone, methotrexate, plaquenil, somac,folic acid,etc all of the normal medications

Peta
 

·
Banned
Joined
·
808 Posts
Hi Peta,

Rituxan has helped me greatly, it did take a good few months to see any benefit, but really it has made the most amazing difference.

I have NPSLE and my treatment protocol is infusions every six months, (subsequent infusions are about half the dose of the first round, sorry I can't think what it is in milligrams) This is a new protocol as I understand it, boy do I feel fortunate to be getting it though! I think certainly for me the benefits last at their optimum for those six months. (I am just coming up to my two year dose, so fourth lot)

I had previously had cyclo, IVIG, MMF and regular steroid infusions, in the last year I have only had to have one steroid infusion treatment and one burst of oral steroids during flares, which by the way are much improved on previosly when I would wind up in a very bad way.

Nowadays the only prescriptions that I use are plaq and tramadol, and don't need daily steroids or anti inflamms.

I wish you the very best of luck with your treatment, I hope that it makes a great differnce to you.

XXX
 

·
Administrator
Joined
·
10,190 Posts
Hi Peta,

On Tuesday I will be starting my third round of Rituxan. At my most recent rheumy appointment the doctor said that in one of the journals an article came out saying Rituxan was known safe for 7 doses as of now. It may be for more but not enough people have been tested that far out. An RA patient that I have had infusions with is on his ninth and is not showing any serious side effects.

The first treatment lasted the longest for me. It also made the biggest improvement. It took care of all my normal Lupus symptoms and my cognitive issues. It only helped some of my neurological issues. The first one lasted a year, the second lasted 9 months. One of my first clues it was wearing off was the return of the cognitive issues.

The biggest question is when to redose. We waited too long the first time and the disease progressed further in the neurological area. This time we thought we judged it right but I had a 3 month fight with my insurance company and the disease progressed even further. Some doctors do another infusion every 6 to 9 months, others wait until they see an increase in B cells, mine waited until we saw some return of symptoms. You should discuss your doctor's plan when you have your next appointment.

I stayed on all of my previous medications. No new medications were added until two weeks ago. That was only done because I was rapidly progressing and it didn't look like I was going to be able to get another dose. The plan is to wean off of the additional prednisone once the Rituxan takes hold.

You didn't say if you have seen any improvement yet. I hope it is the answer for you.

Take care,
Lazylegs
 

·
Registered
Joined
·
3,854 Posts
my doctor is definitely of the wait until B cells return, otherwise what is being treated ? If there are no B cells, there is nothing to destroy. Also if there is a ceiling to how much can be safely used then this will be reached much faster on a automatic redose system.

Rituxan has helped some things, but not others. It has really helped me cognitively, but not really done anything for other parts of my npsle. Oh, it may have tightened up some of my slack muscles in my face, but I have noticed that has worsened lately.

15 months later my B cells are now well and truely on their way back.

Oh, rituxan (or rather the B cell depletion) caused enormous and continuing fatigue for me, now my b cells are coming back the fatigue is finally lifting tends to confirm that it was the b cells that did it.

good luck with it all

raglet
 

·
Registered
Joined
·
58 Posts
Discussion Starter · #5 ·
Thank you all for your advice and kind words.
It has been about 3 months since my treatment. I have started to notice again that my words do not come out right, I just stare into space and drop out of converstions. I have had headaches that are really bad, even morphine is not lasting as long as it should.

I also have lots of dizziness and tirdness. I quess I am a little upset that these symptoms are returning, when they were gone I felt great. I was getting ready to slowly return to work. I hope the symptoms disappear again.
 

·
Administrator
Joined
·
10,190 Posts
Hi Peta,

Sounds like you might be having a flare. Once I started feeling better after my first round I was overdoing and went into a flare. It really scared me that I might have undone everything, but total rest got me back on track.

Definitely mention this to your doctor.

Take care,
Lazylegs
 
1 - 6 of 6 Posts
Top